Alert archive / Colorado / Blowing Dust Advisories in 2021
Blowing Dust Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this blowing dust advisory at Sep 20, 2021, 10:21 AM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2021, 10:21 AM MDT (16:21 UTC)
- Expired
- Sep 20, 2021, 12:00 PM MDT
- In force
- 99 min
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS73 KGLD 201621 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1021 AM MDT Mon Sep 20 2021 COZ091-092-201800- /O.NEW.KGLD.DU.Y.0001.210920T1621Z-210920T1800Z/ Kit Carson-Cheyenne- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 1021 AM MDT Mon Sep 20 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Visibility between one quarter mile and one mile in blowing dust. Near zero visibility possible in local areas near blowing fields. * WHERE...Kit Carson and Cheyenne Counties. * WHEN...Until noon MDT today. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Areas of dust will be tied to narrow plumes of dust coming off of various fields. This means visibility will change from several miles to very little in short distances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$
1 follow-up statement
020 WWUS73 KGLD 201809 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1209 PM MDT Mon Sep 20 2021 COZ091-092-201915- /O.EXP.KGLD.DU.Y.0001.000000T0000Z-210920T1800Z/ Kit Carson-Cheyenne- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 1209 PM MDT Mon Sep 20 2021 ...BLOWING DUST ADVISORY HAS EXPIRED... Winds have begun to decrease across the advisory area resulting in diminishing areas of blowing dust. $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blowing dust advisory went out at Sep 20, 3:55 AM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Sep 20, 3:55 AM MDT, 6 hours 26 minutes before
Area Forecast Discussion National Weather Service Goodland KS 355 AM MDT Mon Sep 20 2021 .SHORT TERM...(Today through Wednesday night) Issued at 330 AM MDT Mon Sep 20 2021 Today-tonight...at 09z this morning a strong cold front had reached a line from near Norton to Oakley. Behind the front north to northwest winds were gusting as high as 44 mph in Goodland and 39 mph in Burlington. For today the main weather story will be strong north winds gusting up to 50 mph and afternoon temperatures much cooler compared to 24 hours ago with forecast highs in the mid 60s to mid 70s. For tonight a 1025mb to 1029mb surface high moves in from the northwest allowing for decreasing winds. A rather thick cloud deck around 10K ft is expected to move into the area from the west for much of the night, possibly decreasing in coverage toward sunrise Tuesday morning. The cloud cover will likely limit overnight temperatures from getting as cold as previously thought with low temperatures generally in the low 40s to around 50. Far eastern Colorado counties could see colder readings if the cloud cover dissipates/moves further east than currently expected and with the strong high pressure center in the area low temperatures could drop into the upper 30s in spots. With some increasing winds at jet level on top of the moisture posted above its possible for some rain showers to develop, best chance should it happen be generally along and south of Interstate 70. Tuesday-Tuesday night...upper level ridging makes it as far as the Continental Divide by the end of the period and with little if any moisture in the atmosphere a sunny sky is expected during the day with a clear sky overnight. With a 1025mb surface high over the area during the day it will will remain rather cool with high temperatures in the mid 60s to low 70s. Low temperatures are expected to be in the upper 30s to low 40s. With the surface high remaining over the area for much of the overnight hours the combination of light winds, a clear sky and low dewpoints supports the possibility of low temperatures a few degrees colder than currently forecast. Wednesday-Wednesday night...upper level ridging moves over the area ahead of an other approaching upper level trough. The atmosphere remains very dry so we'll continue with a clear sky. High temperatures warm back up into the mid 70s to low 80s. Low temperatures moderate some with mid 40s to around 50 expected. .LONG TERM...(Thursday through Sunday) Issued at 203 AM MDT Mon Sep 20 2021 Dry conditions and elevated to near critical fire weather conditions are the theme for the latter half of the week. The Tri-State area will start the period under an upper ridge with a surface high just east of the area and a lee trough extending from the Front Range across the area. The trough is expected to slowly shift ESE late Thursday and into the overnight hours. Currently, Thursday looks to be one of the worst days for fire weather conditions with elevated to near critical conditions possible along and west of Hwy 27. RH values are forecast to be around Red Flag criteria in Colorado. Winds are the limiting factor with NW winds shifting N during the afternoon with gusts peaking around 20 mph. Temperatures will be in the mid to upper 80s for highs and the mid 40s to lower 50s overnight. Overnight Thursday into Friday morning, an upper trough will move across the Northern and Central Plains while a cold front pushes SE throughout the day. This front is expected to be dry, bringing cooler temperatures and N/NE winds with gusts up to 25 mph across the area. RH values are expected to improve slightly on Friday with minimum values in the 20s. Elevated fire weather conditions may be possible south of I-70 in east-central CO. Highs on Thursday could be in the mid 70s to lower 80s with lows in the 40s. Over the weekend, a deep ridge will build over the Western CONUS causing an increase in temperatures and dry conditions. Saturday temperatures are forecast to be in the low to mid 80s. Near elevated fire weather conditions are possible Saturday afternoon with southerly winds gusting 20-25 mph and RH values in the upper teens to low 20s west of Hwy 27. Overnight lows are expected to be in the mid 40s to lower 50s. Elevated to near critical fire conditions return on Sunday with RH values in the mid teens to lower 20s west of Hwy 25. Winds are currently forecast to shift from SW to SE during the afternoon with gusts up to 20 mph. Afternoon highs on Sunday are currently expected to be in the mid 80s to lower 90s with overnight lows in the 50s.&& && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 330 AM MDT Mon Sep 20 2021 KGLD...VFR conditions are expected through the period. Strong northwest winds are expected this morning with gusts up to 40kts or so, slowly decreasing in the afternoon with gusts up to 30kts late this afternoon. For tonight winds quickly decrease to around 10kts from the northwest. Cloud cover increases tonight and with some jet dynamics moving in could be enough for some sprinkles or isolated rain showers. KMCK...VFR conditions are expected through the period. Northwest winds gusting up to 35kts or so are expected this morning, slowly decreasing in the afternoon with gusts around 25kts by the end of the day. For tonight northwest winds up to 10kts are expected. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...KMK AVIATION...99
Hazardous weather outlook, Sep 20, 4:40 AM MDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 440 AM MDT Mon Sep 20 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 440 AM MDT Mon Sep 20 2021 /540 AM CDT Mon Sep 20 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Northwest winds gusting up to 50 mph will be possible through about noon MDT with a slow and steady decreasing trend in the afternoon. The strong winds may produce difficult driving conditions, especially for high profile vehicles. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Elevated fire weather conditions are possible Wednesday through Sunday during the afternoon hours. The main area of concern is along and west of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 20, 10:05 AM MDT, 16 minutes before
Special Weather Statement National Weather Service Goodland KS 1005 AM MDT Mon Sep 20 2021 COZ091-201715- Kit Carson- Including the city of Burlington 1005 AM MDT Mon Sep 20 2021 ...Blowing Dust Impacting Portions of Interstate 70... Strong northerly winds gusting to around 50 mph are causing areas of blowing dust to occur across portions of Eastern Colorado and will impact parts of Interstate 70, especially west of Stratton through 1100 AM MST. Be cautious as you are heading westbound. Be ready for rapidly changing visibilities.
Nearby
Blowing Dust Advisories in Colorado, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.